Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 235, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 2, 2020, 3:34 PM CDT for Wayne County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 3:34 PM CDT (20:34 UTC)
- Expired
- Aug 2, 2020, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
525 WUUS54 KMOB 022034 SVRMOB MSC153-022115- /O.NEW.KMOB.SV.W.0235.200802T2034Z-200802T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 334 PM CDT Sun Aug 2 2020 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... Western Wayne County in southeastern Mississippi... * Until 415 PM CDT. * At 334 PM CDT, a severe thunderstorm was located 5 miles south of Mill Creek, or 10 miles southeast of Laurel, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Waynesboro and Clara. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3173 8894 3180 8866 3153 8861 3152 8894 TIME...MOT...LOC 2034Z 260DEG 16KT 3162 8899 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
775 WWUS54 KMOB 022048 SVSMOB Severe Weather Statement National Weather Service Mobile AL 348 PM CDT Sun Aug 2 2020 MSC153-022115- /O.CON.KMOB.SV.W.0235.000000T0000Z-200802T2115Z/ Wayne MS- 348 PM CDT Sun Aug 2 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR WEST CENTRAL WAYNE COUNTY... At 347 PM CDT, a severe thunderstorm was located 4 miles southeast of Mill Creek, or 13 miles east of Laurel, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Clara. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3172 8894 3177 8868 3155 8867 3155 8894 TIME...MOT...LOC 2047Z 260DEG 16KT 3163 8892 HAIL...0.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:58 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 2, 12:58 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1258 PM CDT Sun Aug 2 2020 .NEAR TERM /Now Through Monday/...Starting off with an amplified upper level trough axis from the Great Lakes southward to off the upper Texas coast. A narrow plume of better environmental moisture (PWATs ~1.9 inches) is aligned from the Appalachians to southeast LA. Considering this along with the passage of mid level impulses in the higher level southwest flow, just ahead of the mean trough position and afternoon instability, forecasters anticipate the development of isolated to perhaps scattered showers and thunderstorms. The slightly better coverage of which looks to remain generally north and west of I-65, closer to where the greatest deep layer moisture and instability resides. This is supported by the latest high resolution convection allowing models. An assessment of convective downburst winds in these areas suggest a high potential of brief strong wind gusts in any of the better defined storms this afternoon. Any storms that carry over into the evening are expected to show a diurnal decrease in coverage. The upper trough migrates slowly eastward with its axis more aligned over the MS River Valley Monday. Drier air is forecast to spread in from west to east. Most areas are likely to remain dry on Monday, but cannot rule out an isolated, mainly afternoon storm over the eastern zones to the coast as enough moisture may linger to support development. Little change in lows tonight, ranging in the low to mid 70s inland to upper 70s along the coast. Highs on Monday range in the lower to mid 90s interior to near 90 along the beaches. /10 && .AVIATION... 18Z issuance...There is some potential for isolated afternoon convection to form, but expected coverage supports only a mention of vcty by mid to late afternoon over KMOB/KBFM. Otherwise, VFR conditions expected. Over the interior and primarily northwest of I-65, convection could become scattered in coverage thru 03.00Z with cigs lowering to MVFR and vsby becoming briefly reduced with the passage of any stronger storms. Brief strong convective downburst winds will be the main threat to approaches and departures. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:06 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.